Texas, 2004Flash Flooding in Texas, June 28, 2004
June 28, 2004 · NWS EWX · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 28, 2:54 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 28, 2:54 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 AM CDT MON JUN 28 2004
.DISCUSSION...
STORMS TO THE WEST VERY PERSISTENT THIS MORNING AS SECONDARY
CONVECTION CONTS TO REDEVELOP OR BACKBUILD TOWARD THE WEST ALONG
OUTFLOW BOUNDARIES...AND A MODERATE LLJ FEEDS THE CONVECTION. AMS
OVR S TX WILL REMAIN PRIMED FOR HEAVY RAIN TODAY AND TONIGHT AS S TX
LIES ON THE PERIPHERY OF A RDG OVR THE GULF WITH A TROF OVR WEST
CENTRAL TX. THIS PATTERN TO CONT THRU MID WEEK...BUT THEN THE UPR
TROF TO GRADUALLY SHIFT EAST LATER IN THE WEEK AS A SHARP RDG BUILDS
IN FROM THE WEST. THIS WILL PUT S TX IN A NWLY FLOW REGIME WHICH WILL
RESULT IN DECREASED POPS IN THE WEST...BUT CONTD CHC POPS IN THE EAST
AS MCS ACTIVITY SLIDES DOWN THE FRONT EDGE OF THE RDG. WILL EXTEND
THE FFA FOR ALL AREAS THRU 4 AM TUE MORNING AS S TX SOILS ARE
SATURATED AND SLOW MOVG SOAKERS WILL INCREASE WITH HEATING TODAY AND
THEN LINGER INTO THE OVERNIGHT HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 88 72 89 73 / 60 40 40 30
AUSTIN BERGSTROM INTL AIRPORT 89 71 89 72 / 60 40 40 30
DEL RIO INTL AIRPORT 90 74 93 74 / 40 40 40 40
SAN ANTONIO INTL AIRPORT 87 73 90 73 / 60 40 40 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL OF CWA
THRU 4 AM TUESDAY MORNING.
&&
01/11/DC
Hazardous weather outlook, Jun 28, 4:44 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
544 AM CDT MON JUN 28 2004
TXZ171>173-183>194-202>209-217>225-228-291100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
544 AM CDT MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR ALL OF SOUTH
CENTRAL TEXAS. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE.
THE COMBINATION OF THIS UNSTABLE AIRMASS...OUTFLOW BOUNDARIES AND
UPPER AIR DISTURBANCES MOVING ACROSS FROM THE WEST WILL CONTINUE TO
TRIGGER SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED AMOUNTS
UP TO 5 INCHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH
WEDNESDAY...WITH A DECREASE IN CHANCES BEGINNING THURSDAY. ANY
ADDITIONAL RAINFALL WILL INCREASE THE POTENTIAL FOR SIGNIFICANT
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 27, 11:34 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 AM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM FLASH FLOOD 4 SE LEON SPRINGS 29.63N 98.59W
06/28/2004 BEXAR TX FIRE DEPT/RESCUE
LEON CREEK FLOODING TRAILOR PARK EVACUATIONS IN PROGRESS
1225 AM FLASH FLOOD 4 SE LEON SPRINGS 29.63N 98.59W
06/28/2004 BEXAR TX FIRE DEPT/RESCUE
LEON CREEK FLOODING SHADY LANE TRAILOR PARK NEAR CAMP
BULLUS RD. EVACUATIONS IN PROGRESS.
&&
JPBLocal storm report, Jun 28, 12:59 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
159 AM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 AM FLASH FLOOD HONDO 29.36N 99.16W
06/28/2004 MEDINA TX COUNTY OFFICIAL
NUMEROUS ROAD CLOSURES. HWY 173N FROM HONDO TO BANDERA,
FM 2676, HWY 471 FROM RIO MEDINA TO BANDREA COUNTY LINE.
&&
JPBLocal storm report, Jun 28, 1:43 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
243 AM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 1 SW LAKEHILLS 29.59N 98.95W
06/27/2004 BANDERA TX EMERGENCY MNGR
CAR WASHED OFF ROADWAY.
&&
JPBLocal storm report, Jun 28, 4:21 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 AM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1238 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/28/2004 BEXAR TX LAW ENFORCEMENT
HOLLYCOCK RD AT BABCOCK CLOSED.
0200 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/28/2004 BEXAR TX LAW ENFORCEMENT
BABCOCK RD AT HAUSEMAN CLOSED.
&&
DCFlash Flood, Kinney
- When
- June 28, 5:00 AM CST to 8:00 AM CST
- Where
- Kinney County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.350, -100.418 (the zone’s center; the record gives no point)
Pre-dawn showers and thunderstorms from Loma Alta to Carta Valley and Barksdale to Brackettville and Del Rio produced a general 1 to 2 inch rain across the area. Highest totals were between 4 and 5 inches. Flash flooding closed many of the rural roads in the three county area.
Flash Flood, Val Verde
- When
- June 28, 5:00 AM CST to 3:00 PM CST
- Where
- Val Verde County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
Pre-dawn showers and thunderstorms from Loma Alta to Carta Valley and Barksdale to Brackettville and Del Rio produced a general 1 to 2 inch rain across the area. Highest totals were between 4 and 5 inches. Flash flooding closed many of the rural roads in the three county area. Flash flooding closed many of the rural roads in the three county area.
Flash Flood, Edwards
- When
- June 28, 6:00 AM CST to 8:00 AM CST
- Where
- Edwards County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
Pre-dawn showers and thunderstorms from Loma Alta to Carta Valley and Barksdale to Brackettville and Del Rio produced a general 1 to 2 inch rain across the area. Highest totals were between 4 and 5 inches. Flash flooding closed many of the rural roads in the three county area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 28, 20041 death · 1 event
- Heat in Texas, June 28, 20041 death · 1 event
- Flash Flooding in Texas, June 28, 2004$110,000 · 11 events
- Flash Flooding and Damaging Winds in Mississippi, June 28, 2004$107,000 · 55 kt wind · 7 events
- Lightning Strike in Mississippi, June 28, 20043 injured · 1 event
- Damaging Winds in Texas, June 28, 2004$30,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Texas, June 28, 2004$20,000 · 60 kt wind · 2 events
- Flash Flooding in Texas, June 28, 20045 events
- Damaging Winds and Heavy Rain in Puerto Rico, June 28, 200450 kt wind · 5 events
- Damaging Winds in Florida, June 28, 2004$4,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 28, 20043 events
- Flash Flooding in Texas, June 28, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409585, 5409652, 5409653.